MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that a perceval valve size xl was implanted on (b)(6) 2023.Reportedly, sizing and positioning was good.No positioning difficulties were noted.During the inspection, no fluttering or sign of oversizing on the leaflet were noted.After de-clamp, a severe central leak was detected.As such, the valve was explanted, and a magna valve size 27 was successfully implanted in the patient instead.It was reported that after explanation, visual inspection was performed, and it was mentioned that one of the leaflets (non-coronary leaflet) is asymmetric.Based on the further information received, a little abnormal geometry was noted in the patient's annulus.No further information is available.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve, model#: pvf-xl, s/n#: (b)(6) as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model # pvf-xl) perceval plus heart valve at the time of manufacture and release.Steady flow test review was also performed.The images demonstrated the acceptable opened and closed leaflet performance of the perceval pvf-xl sn#: (b)(6).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in the dedicated procedure at the time of release.The device was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications, except for some plies in the leaflets.The hydrodynamic testing was conducted on the pvf-xl was performed.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 3.74 cm2, above the iso 5840:2021 minimum requirement 1.70 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 7.0 % and it is below the requirement of iso 5840:2021 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during valve closing phase under both normotensive and hypotensive conditions.No anomalies were observed during the open/close cycle in both normotensive conditions regarding the total and full coaptation of the leaflets.In hypotensive conditions on the other hand, a not complete opening of the leaflets was detected.The reason for this anomaly could be attributable to some manipulation that occurred at the implant/explant or to some deformation caused by a peculiar anatomical geometry producing this effect, which is visible in hypotensive conditions, but not in normotensive conditions.In any case, the observed feature is totally unrelated to the coaptation (the issue complained by the customer) which, on the contrary, appears complete in both normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issues were not observed during the investigation carried out (i.E.Hydrodynamic test).Furthermore, from the document review performed, no manufacturing defects were noted.As reported, it is possible that slight abnormality in patient annulus was contributed to this event, but this cannot ultimately be confirmed.Should further information be received in the future, a follow up report will be provided.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18514958
Report Number3004478276-2024-00110
Device Sequence Number7188091
Product Code LWR
UDI-Device Identifier00896208000825
UDI-Public(01)00896208000825(240)PVF-XL(17)270603
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale